I giving him until the end of the month

@911Ricki (13602)
Canada
November 3, 2012 4:14pm CST
I am suppose to go back the 28th of November for the depo birth control shot. I have the colonoscopy the 23rd, and my transfusions through the month. According to my doctor everything is caused by the low iron. He said as soon as my iron goes up I can stop this shot. Now I do like it because I dont get a period, BUT my face is breaking out into these deep sore things. They are along my hairline, my ears, and my back if I can find my camera cord I will upload them. My skin was never like this until I took this shot, and it just keeps getting worse, and itchy. My hair is falling out like crazy and very thin on top. Now I've been getting horrible pains and cramps, with spotting that keep getting worse.
3 people like this
12 responses
• United States
3 Nov 12
The sores could be from the lack of iron. The Depo shot is to keep you from getting pregnant while going through what ever it is your going through I would assume and not what is causing you to need a colonoscopy.
@911Ricki (13602)
• Canada
3 Nov 12
The sores started when I got on the depo shot, I was told I couldnt have kids. The depo shot is to stop bleeding, ie. my monthly period. It was so heavy and irregular I was loosing so much blood that my iron couldnt restore it's self. I am going for a colonoscopy because I am in the amiddle of a flare up for the colitis which causing bleeding and not helping the iron elvel, and the medication isnt working.
• United States
4 Nov 12
Damn. I had side effects from it but nothing like that. Hope it gets better soon.
@Hatley (164640)
• Garden Grove, California
3 Nov 12
Ricki you are having bad side eddects from something and i would bet its the shots you can not keep going on like this or you could come close to dying girl. get a new doctor if you must as this is very serious. sou nd like this is messing up; your thyroid too which is not good at all. cramps and spotting this is all caused by something they are giving you .
@911Ricki (13602)
• Canada
3 Nov 12
I've had a lot of side effects to pretty much every birth control I have taken. I told him the last time I went and he told me to take benedryl and once my iron goes up I can change it. So I am getting the iron infusions this month starting this week and by the time I get the shot again I will be done the iron infusions.
@sid556 (31005)
• United States
4 Nov 12
I got pregnant 3 times on various birth controls. I have to tell you thought, other than that...physical side effects were not noticable...until they put me on that stupid depo shot...it messes with your body bad. You said they put you on it to stop bleeding which tells me that something else is going on. Go see another doctor!
@dorannmwin (36698)
• United States
6 Nov 12
Is there any other kind of birth control that you can try that might work for you? I know that my sister has problems with her period being extremely painful and heavy and she has considered going on Seasonalle because it limits you to having periods four times a year. She hasn't done it yet because of the fact she has never visited a GYN. But, the reviews that she's heard have all been positive when it comes to controlling period pain.
@FrugalMommy (1447)
• United States
4 Nov 12
I think you really, really need to get a second opinion at this point. Your hair loss and the breakouts are both possible side effects of the Depo shot. So is abdominal pain but with everything else that's going on I would be worried that it's a symptom not a side effect. It seems that the doctor is looking at the low iron levels as the root cause of everything but maybe that's a symptom, too. I think you need to try getting a doctor who's going to advocate for you and do what's necessary to figure out what's really causing your problems. I hope you're able to get it all figured out soon.
@maximax8 (28490)
• United Kingdom
4 Nov 12
I think you are having an allergic reaction to the shots. I believe you could eat iron rich foods and have iron pills or liquid in your diet. This should stop all the spots coming out in your skin. You could take pain medication to help when you get a period. You should tell your man you don't get on well with any kind of women's birth control. He could use a barrier form of birth control to help you. You don't want your hair falling out and stopping the shot could stop this loss. Good luck.
@mariaperalta (19094)
• Mexico
4 Nov 12
You need to stop the shots. And then go see another dr. about this.
@natliegleb (5184)
• India
4 Nov 12
that is good atleast now you get some time and he can be really working hard to restore the hair fall and and cramps.he must be really tired now
@Sindelle (830)
• United States
4 Nov 12
He can't do anything else to get your iron up? That sounds absolutely horrible. How long have you been taking those shots? It almost seems hard to believe your best option is something that's making you so uncomfortable. Not to mention the hair falling out. You're probably scared silly. I hope he comes up with something else. Just for fun I'd probably get online and do a little research on your own.
@sid556 (31005)
• United States
4 Nov 12
I believe I've missed some of your discussions on this but clearly "something" is going on. Please get 2nd and 3rd opinions. I was bleeding in between periods ...spotting actually and I had paps smears which came back as "not good" but they kept telling me it was bacterial and would clear up on its own. They gave me the shot to stop the bleeding which it did for a time but then the spotting started up again. This went on for almost 2 yrs before I saw a specialist...had cancer which was starting to spread. Had it reached any vital organs...i'd not be here. other side effects were that I gained about 40 pounds. Also...they were giving me the shot in the arm which can cause an instant heart attack if you weigh under 200 pounds!! Even with the 40 pound weight gain, I was not close to that!! Please seek a 2nd opinion. This cancer is very easy to treat but only if it is caught in time. I'm not saying that is what you have but don't go by what one doctor is saying.
• Philippines
4 Nov 12
It sounds gruesome what those shots are doing to you? Why not use birth control pills instead? Your body's hormones are being repressed by those shots and if your body isn't able to function like it should, you're going to keep getting these kinds of side-effects. Besides, the effects of the shots last for up to three months right? So three months of repressed hormones might cause your other hormones to act up.
@jenny1015 (13389)
• Philippines
4 Nov 12
What you are experiencing now are the effects of the depo shots you have been getting. But not all of those having the shots could be having experiencing the same as you do.
@sjvenden27 (1850)
• United States
4 Nov 12
I was on the depo shot for a couple years; and understand what you are talking about.. I am not sure if you want to stay on birth control or not.. But my suggestion would be to talk to your doctor about possibly switching to something else.. I had lots of problems with that shot and it effected me for 3 or 4 years later.. Now I am on Miranda.. I do not get the pain or cramping.. Or the spoting from time to time.. I get a period once a season and it is very light and doesnt last long, or as painful as it use to be... The other benefit is the fact that I do not have to go to the doctors what was it every 5 weeks I think to get the shot.. It is easy for them to put in and you might be a little nervous at first when they have the UID.. But once it is in place you hardly feel it; well at least from my own personal experinces... I do not break out like I use to either.. May be one or two once a month but nothing like when I was on the shot..I would look online and do a little research for yourself and then speak with your doctor.. There is nothing wrong with you being proactive with your health.. Some doctors can get annoyed but they get over it when I tell them that hey you may be the doctor and have all those degrees.. But I know what works for me and what doesnt.. I am the expert when it comes to me, 30 years...